Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 90, NWS Green Bay, WI

December 26, 2016

NWS Green Bay, WI issued this small craft advisory at Dec 26, 2016, 10:49 PM CST. It took effect at Dec 27, 2016, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2016, 10:49 PM CST (04:49 UTC)
In effect from
Dec 27, 2016, 12:00 AM CST
Expired
Dec 27, 2016, 3:02 PM CST
In force
15 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

038 
WHUS73 KGRB 270449
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1049 PM CST MON DEC 26 2016

...WINDS TO SLOWLY DIMINISH OVERNIGHT...

.THE STRONG WEST WINDS WILL DIMINISH OVERNIGHT AS LOW PRESSURE
PULLS AWAY FROM THE AREA.

LMZ521-522-541>543-271300-
/O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/
/O.NEW.KGRB.SC.Y.0090.161227T0600Z-161227T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1049 PM CST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST TUESDAY. 

* GALE FORCE GUSTS SHOULD END AROUND MIDNIGHT. EVEN THOUGH WINDS
  WILL SLOWLY DIMINISH...15 TO 25 KNOT WINDS ARE ANTICIPATED
  THROUGH TUESDAY.

* WAVES WILL DIMINISH TO 3 TO 5 FEET BY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
3 follow-up statements
853 
WHUS73 KGRB 271038
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
438 AM CST TUE DEC 27 2016

...WINDS WILL SLOWLY DIMINISH TODAY...

.THE GUSTY WEST WINDS WILL DIMINISH TODAY.

LMZ521-522-541>543-271845-
/O.CON.KGRB.SC.Y.0090.000000T0000Z-161227T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
438 AM CST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH BY DUSK.

* WAVES WILL SUBSIDE TO 1 TO 3 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
722 
WHUS73 KGRB 271605
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CST TUE DEC 27 2016

...WINDS WILL SLOWLY DIMINISH TODAY...

.THE GUSTY WEST WINDS WILL DIMINISH TODAY AS A STRONG LOW PRESSURE
SYSTEM MOVES AWAY FROM THE REGION.

LMZ521-522-541>543-272200-
/O.CON.KGRB.SC.Y.0090.000000T0000Z-161227T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1005 AM CST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH THIS AFTERNOON.

* WAVES OF 1 TO 3 FEET ARE EXPECTED THROUGH THIS AFTERNOON.

* ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ON WEDNESDAY
  AS SOUTH WINDS BECOME GUSTY AND WAVES WILL BUILD ON LAKE
  MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
553 
WHUS73 KGRB 272102
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
302 PM CST TUE DEC 27 2016

...WINDS WILL INCREASE LATE WEDNESDAY MORNING...

.SOUTH WINDS WILL INCREASE BEGINNING WEDNESDAY MORNING AND REMAIN
GUSTY THROUGH FRIDAY MORNING. WINDS WILL ALSO CREATE HIGHER WAVES
HAZARDOUS TO SMALL CRAFT...ESPECIALLY ON LAKE MICHIGAN.

LMZ521-522-541>543-280515-
/O.CAN.KGRB.SC.Y.0090.000000T0000Z-161227T2200Z/
/O.NEW.KGRB.SC.Y.0091.161228T1500Z-161230T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
302 PM CST TUE DEC 27 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM CST
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED FOR THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM
CST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE
REMAINDER OF THIS AFTERNOON.

* WEST WINDS OF 15 TO 20 KNOTS WILL CONTINUE TO DIMINISH TO 10 TO
  15 KNOTS THIS AFTERNOON AND EVENING.

* WAVES OF 1 TO 3 FEET ARE EXPECTED THROUGH THIS AFTERNOON.

* ANOTHER SMALL CRAFT ADVISORY HAS BEEN ISSUED BEGINNING WEDNESDAY
  AS SOUTH WINDS BECOME GUSTY AND WAVES WILL BUILD ON LAKE
  MICHIGAN.

* WINDS...SOUTH INCREASING TO 15 TO 25 KNOTS LATE WEDNESDAY
  MORNING. A FEW GUSTS TO 30 KNOTS WEDNESDAY AFTERNOON.

* WAVES...BUILDING TO 1 TO 3 FEET ON THE BAY...AND 4 TO 6 FEET ON
  THE LAKE LATE WEDNESDAY MORNING AND AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 10:44 PM CST, 5 minutes earlier.

Area forecast discussion, Dec 26, 10:44 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1044 PM CST Mon Dec 26 2016

Updated aviation portion for 06Z TAF issuance

.UPDATE...
Issued at 746 PM CST Mon Dec 26 2016

A few locations still flirting with advisory criteria winds, but
it looks like winds should begin to edge down shortly. Don't see
much point in extending advisory for a couple hours. Will allow
it to expire everywhere except the Door, where it goes until
midnight.

Coord w/ MKX.
&&

.SHORT TERM...Tonight and Tuesday
Issued at 238 PM CST Mon Dec 26 2016

An interesting afternoon across northeast Wisconsin with record or
near record warmth along the lakeshore and Fox Valley, southwest
winds of 20 to 35 mph with gusts of 40 to 50 mph with locally
higher gusts, and some light snow across the north.

Strong winds continued as of 2 pm with higher gusts finally
reaching Green Bay. Have received some reports of wind gusts at
or slightly above 50 mph and some minor damage to trees along with
sporadic power outages. Expanded the wind advisory across the
north late this morning, and this is where we have seen some of
the highest wind gusts today. Antigo, Rhinelander, and Eagle
River all gusted over 45 mph. The wind advisory remain in effect
until 8 pm, except across Door County where it was extended to
midnight to account for deeper mixing over the bay of Green Bay
and the slower departure of the stronger winds.

Main story for tonight and Tuesday will be the much colder air
which is now working into northeast Wisconsin. Highs will be
in the teens to middle 20s, a far cry from the upper 30s and 40s
of today.

.LONG TERM...Tuesday Night Through Monday
Issued at 238 PM CST Mon Dec 26 2016

A ridge of high pressure will slide over the area Tuesday night
into Wednesday for a stretch of quiet weather. A series of weak
clipper systems are then progged to track over mainly the
northern Great Lakes region during this period. The first clipper
system expected Wednesday night into Thursday, and a second toward
Saturday. Surface lows with each system tracking north and east of
the area. This will provide snow chances primarily with a brief
warm air advection chance of light snow followed with lake effect
snow showers due to northwest winds and colder air filtering into
the area on the wake of each system.

Looking beyond the weekend, progs are starting to focus on a
storm system for the start of next week. The latest ECMWf and GFS
track the 850 low west of the forecast area, producing a possible
mix type event for eastern Wisconsin.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1043 PM CST Mon Dec 26 2016

Sc will probably break some in the northeast overnight. Still some
snow showers and flurries across the area, but those should
diminish overnight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Skowronski
SHORT TERM.....Eckberg
LONG TERM......TDH
AVIATION.......Skowronski
Hazardous weather outlook, Dec 26, 2:27 PM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
227 PM CST MON DEC 26 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
227 PM CST MON DEC 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

HAZARDOUS TRAVEL CONDITIONS MAY LINGER OVER NORTHERN WISCONSIN
THIS EVENING DUE TO LIGHT SNOW AND TEMPERATURES WELL BELOW
FREEZING.

GUSTY SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50
MPH WILL GRADUALLY SUBSIDE EARLY THIS EVENING, EXCEPT ACROSS
DOOR COUNTY WHERE THE GUSTY WINDS WILL LINGER LONGER INTO THE
EVENING. THE STRONG WINDS HAVE CAUSED SOME MINOR TREE DAMAGE
AND SPORADIC POWER OUTAGES THAT SHOULD CONTINUE INTO THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS OVER 40 MPH TO
THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-272030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
227 PM CST MON DEC 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GALE FORCE WINDS ARE EXPECTED THROUGH MID TO LATE EVENING, THEN
GRADUALLY SUBSIDE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

ECKBERG/TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:02 PM CSTSmall Craft AdvisoryGRB66 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.